Re: alas @ TheWeetabix
It was written up by the doctor(s) as "Probable vaccine induced ITP" (this is a thing). And it was reported as such to the vaccine monitoring authorities, so you tell me...
It happened a few days after I had the second dose of the AZ vaccine. I felt bad for a day or two after the first one, but that was regarded as a normal symptom. What triggered the investigation and diagnosis was a node-bleed that did not stop for many hours, together with vivid bruises all over my body, and petechial haemorrhaging on the lower legs (and a follow up blood test).
After the initial diagnosis, I was grilled for quite some time as to my general health before I had the vaccine, and they then dug into my health record pretty much back to birth (at the time, about 60 years), and they asked about my parents and siblings. My health record is relatively short, as I have been mostly healthy for my entire life, but they ended up asking about ailments I had back in the '60s which I barely remember, and I also believe they looked at my blood donation record, and they could not find anything else to attribute it to.
ITP is the immune system attacking itself, in this case the blood platelets. The vaccines are designed to alter the behaviour of the immune system, so the single correlation in my case is strong, but not provable.
Of course, there is always the possibility it was something else (and this is the biggest block in applying for the vaccine damages scheme, there is no 100% proof). But they tested for Lupis (which was a possibility, I do come into contact with livestock). When I had the first episode, they did a full tox, bacterial and viral screen, and there was nothing that came up. Although I felt quite well (apart from the initial nosebleeds), they kept me in an acute observation ward for four days until my platelet level came up above the danger level (they wanted to keep me in until I actually reached a fully safe level, but they desperately needed the bed), but in follow up tests, it did not return to anything close to normal for several months, and that was with high steroid doses acting as an immune suppressant.
This was during the actual Covid lockdown, so I did not have much contact with other people.
So, yes. possibly a co-incidence. But on balance and in the opinion of the hospital, probably not.